Vermont trooper revived with Narcan was exposed to heroin

Local News
Naloxone Hydrochloride aka Narcan-159532.jpg70991261

An investigation and laboratory analysis has determined that a state trooper who was administered multiple doses of the overdose-reversal drug in March was exposed to heroin. 

Vermont State Police said Sgt. Brett Flansburg collapsed March 16 while delivering evidence seized in a traffic stop in Leicester to the New Haven Barracks. He was revived by multiple doses of Narcan, anoverdose-reversal drug.

A 25-year-old passenger in the vehicle, Taylor Woodward, 25, who admitted to swallowing a baggie full of cocaine, was arrested for possessing heroin.

Police said the results of medical tests are confidential and the cause of the incident is “inconclusive.”

Vermont Public Safety Commissioner Thomas D. Anderson said the federal Centers for Disease Control & Prevention and U.S. Customs and Border Protection warn first responders about the potential hazards of encountering powerful opioids. 

“While we know that the risk of overdose from merely touching these drugs is low, we take the CDC at its word when it says first responders face possibly life-threatening consequences through exposure routes including inhalation, mucous membrane contact, ingestion and needles,” Anderson said.

Flansburg has since returned to actuive duty after a temporary assignment.

Copyright 2020 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories

Latest Coronavirus Headlines

More Coronavirus

SkyTracker Weather Blog

More SkyTracker Blog